PMRGCAuk

High Calcium level

Has anyone else been told their Calcium level is high? Mine is 2.7 so have been told to stop taking Calcium and Vit D tablets. I am still taking Vit K2 as I think that helps your bones to absorb calcium. I am waiting for an appointment for a Dexascan.

13 Replies
oldestnewest

Have you had any other blood tests done? Like vit D and parathyroid hormone levels?

You might find this interesting;

parathyroid.com/

1 like
Reply

I had parathyroid level test done recently. Dr didn't tell me the result. She just said my calcium level was a bit high 2.7. She said to drink more water and she is sending me for a Dexascan.

Reply

I ask for a printout of my blood test results. Although I was unable to get the ones ordered by my rheumatologist as she had not even bothered to look at them, so my primary health group could not access the info. What a waste of time and money, I had twelve tests. My appointment was last September. I see her in January and will ask for them then, although a bit late in the day.

Reply

Forgot to say, I was told 4 yrs ago I had a nodule on my thyroid which was benign, that I should have it checked every year with ultra-sound. I went for that in October, then they did a needle biopsy, presumably on my thyroid gland. Dr told me they couldn't find enough fluid to check and they want to do it again. After reading the article you sent me, I don't think so!

Reply

I must remember to ask for a print-out of my blood test results next time I go to see my Dr. There is a 4 week wait for an appointment at the moment.

Reply

For goodness sake - wouldn't do to be ill would it! It really is time the UK went back to the old-fashioned concept of no appointments for at least half the surgeries! We turn up and wait - which occasionally has its downsides as my husband found this morning when he went to the Community Doctor who does the driving licence applications as well as being a GP - the world was there! But if you really are ill and NEED the doctor you stay and the people who could just as well go to the pharmacy give up! We always take a book...

Reply

Couldn't agree more. If there are loads, a ticket system allows you to pop out to do something else.

Reply

Sounds like a good system!

Reply

Mine was quite high a few years ago and when I was admitted to the hospital for septicemia in September it was again quite high....it was treated with lots of IV fluids.....I was told to stop my D/calcium supplement and take just straight D....everything is fine now.....I think in my case it was probably kidney related....good luck...

Cheers

Reply

I also have high Calcium. My doctor asked me to stop taking Calcium tablets, but to continue taking 400mg Vitamine D.

In addition I am taking now half a tablet of Disothiazide, Hydrochlorothiazide 25mg per tablet in order to avoid kidney stones.

Reply

Thanks Orchid47,

I will ask my Dr about those meds. to avoid kidney stones.

Reply

The vitamin K2 should be helping. Another thing which sometimes happens with calcium supplementation is the magnesium goes out of balance. If that's the case a little magnesium supplementation, taken at a different time than calcium (which you are't taking right now so not an issue) may help. The body prefers calcium and too much calcium can interfere with absorption of other nutrients and medication, like pred, iron, magnesium. I think if things like this are out of line, and provided you weren't overdoing the calcium supplements, it's important to figure out what has caused the high level. It is indicating something, and probably something easily controlled. Was your D level also high? Because if it is normal I'd question whether you should have been told to stop taking it. The only rheumatologist I have ever encountered actually told me she didn't believe in calcium supplementation, but emphasized the importance of D. Very few people are too high in D.

Reply

I have been taking a multi-vitamin pill every day which I have just realised contains calcium as well as Vitamins, so I will stop taking those and look for some Vit D tablets.

Reply

You may also like...